so many questions please help
AnonymousOctober 19, 2006 at 2:59 pm
Jersey Jim here, but I live in Venezuela.
I am 64 years old and was in excellent condition
My symtoms started the end of July just before vacation in New Jersey with my kids.
A one step fall from a step ladder, agravated my degenitive spinal problem.
Next day my calf was sore, then 2 days later my leg felt funny and heavy.
Thought it was inflamed nerves in spine.
my trip to USA was a night mare for me and one month was agony for me and my childern.
Went to ciropractor for spine and then to dr. for exrays and blood work, and utra sound, no answer as to why I had so many problems with walking,
Symtoms became worse, tingling in fingers, heavy arms, no foot reflex, and heavy and uncontroled legs and knees, hard to chew, difficulty in swallowing, heavy mucus on tongue, poor balance. weight loss and muscle loss. Alll of the symtoms but no pain….
No diagnoses in states and no clue.. possible sugar, compressed nerves. blood clot in leg blah, blah,
Treatment there was a Prednisone blitz pac, 21 pills in 6 days.
No help, But NO PAIN.. thank the lord.
Upon return here to Ve. went to local doctor, immediatly he sent me to internist and nerologist. Bingo G.B.S.
Within 3 days I was in intensive care local clinic for I.V.I.G TREATMENT.
A total of 12 bottles I.G.
I have great difficulty, in walking, arms and hands still get heavy, major problem with swallowing, and chewing and now eye focus problems causeing some balance problems.
All of these symtoms come and go and not all problems at same time.
I believe the prednsone treatment had a slowing effect on the disorder without knowing it.As I was in the USA for 1 month before returning to my home.
I only received 12 bottles of I.G. as could not afford $500. a bottle.
Is the price of one bottle of I.G. $ 500.? Was 12 bottles of IG enough?
Would a prednasone prescription help in relaxing my problems?
Will this disorder last a long time or remain as it is now?
I live on Margarita Island, my doctors are very good but not specialized in GBS. I would have to travel to the main land for specialist doctor.
and so a million questions.
I am not complaining, as I consider myself very very lucky, considering the worse case symtoms.
Any help in answering some of my fears and doubts would greatly be appreciated. and I would love to communicate with any one via e-mail
my e mail is firstname.lastname@example.org subj GBS.
Thank you and God Bless all
Jersey Jim :rolleyes:
AnonymousOctober 19, 2006 at 3:56 pm
hi jersey jim in ve. & welcome,
this is jersey gene in ca.
ivig consists of getting 2grams of ivig/kilo of your total body weight given in 2 to 5 days. if you are not getting worse & maybe even showing some improvement, you are on the recovery track. rest big time, it is the fastest road to recovery. it’s what your damaged nerves need. take care. be well.
gene gbs 8-99
in numbers there is strength
AnonymousOctober 20, 2006 at 4:14 pm
I’m not a doctor but I’m wondering if additional Prednisone is the right thing for you. With a GBS diagnosis, prednisone is NOT recommended as it does not help and has plenty of long term side effects ( I could list them). IVig in the active stage of the disease, as Gene says, is the correct treatment. And if IVIG is only $500 in Venezuela, I’m heading South for any future treatment.
AnonymousOctober 20, 2006 at 8:32 pm
Thank you for some answers.
Yes, my IVIG was $ 500 per bottle, and I received 12 bottles over 2 days.
I hope we are talking about the same size bottles. I believe mine was
about 1 pint or 1/2 pint size.
I will ask my doxtor about the prednizone, presciption and go with his decision if it will help .
In the mean time I am going out and buying a helmet for my head, as my legs or rather my knees just give out, no strenght and when I go down it is complete and ususallythe back of my head is the last thing to stop. ha,
good thing I am hard headed:D
I wish you all the best of the best we can expect
AnonymousOctober 23, 2006 at 3:16 pm
Just a thought, when you mentioned that prednisone helped you out (even the little that you were given,) I was thinking maybe you might have CIDP, or the chronic form of GBS. Usually steroids will exaccerbate GBS, while they usually help someone who has CIDP. Also, the fact that you never became completely paralyzed like the majority of GBS patients do. Just something to think about when you go to see a neurologist here in the US. If you keep getting worse & not better after getting IVIG I would start to think maybe it is CIDP.
You must be logged in to reply to this topic.